Hail, Hitchcock
- When
- July 13, 8:11 PM CST
- Where
- Hitchcock County, Palisade
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.350, -101.100
Isolated strong thunderstorms across southern Nebraska produced several severe hail reports during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated strong thunderstorms across southern Nebraska produced several severe hail reports during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 13, 1:30 PM CST, 6 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 130 PM MDT FRI JUL 13 2007 .DISCUSSION...FORECAST CONCERNS ARE PRECIPITATION CHANCES TONIGHT FOLLOWED BY TEMPERATURES AND RETURN OF MID TO UPPER 90 DEGREE TEMPERATURES IN THE EXTENDED FORECAST. .SHORT TERM (TONIGHT-MONDAY NIGHT)... TERRAIN DRIVEN THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY EVENING ACROSS THE PALMER AND CHEYENNE RIDGES. AFTER DARK WILL BE WATCHING AN EXPECTED AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST WYOMING/WESTERN NEBRASKA MOVE SOUTHEAST TOWARD THE AREA. WILL WAIT TIL LAST MINUTE FOR POSSIBLE POP ADJUSTMENTS. DESPITE A WIND SHIFT TO THE NORTHEAST SATURDAY HIGH TEMPERATURES WILL WARM ABOUT 4-8F FROM FRIDAYS READINGS. THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT WHICH RIGHT NOW WOULD BE ACROSS THE FAR SOUTHERN PORTION OF OUR AREA. I WOULD GUESS THAT THE FRONT WILL HAVE CLEARED THE AREA BUT FOR NOW WILL KEEP A MENTION DOWN THERE. FOR SUNDAY AND MONDAY THE WEATHER STORY BECOMES TEMPERATURES. 850 TEMPERATURES AS WELL AS MOS AND 2M GUIDANCE WARM 3-5F EACH DAY SO BY MONDAY WE SHOULD SEE AFTERNOON TEMPERATURES IN THE UPPER 90S. PRECIPITATION CHANCES WOULD GENERALLY BE CONFINED TO THE FRONT RANGE AND PERHAPS ALONG THE LEE TROUGH CLOSE THE CO/KS BORDER. STORM MOTIONS GENERALLY SOUTH OR SOUTHEAST SO IT WOULD BE HARD FOR ANY THOSE STORMS ALONG THE FRONT RANGE TO MAKE THEIR WAY TOWARD OUR AREA. .LONG TERM (TUESDAY-FRIDAY)... THE EXTENDED FORECAST WILL BE DOMINATED BY A LARGE RIDGE OF HIGH PRESSURE OVER ALL BUT THE NORTHWEST AND NORTHEAST COASTS. 850 TEMPERATURES SUPPORT AFTERNOON TEMPERATURES IN THE 90S WITH OVERNIGHT LOWS GENERALLY IN THE 60S. WILL KEEP PRECIPITATION OUT OF THE AREA AS UPPER FLOW SUGGESTS LITTLE CHANCE OF FRONT RANGE CONVECTION MAKING IT OUR WAY. CANT TOTALLY RULE OUT A STORM OR TWO ANY AFTERNOON ALONG THE PERSISTENT LEE TROUGH BUT FOR NOW ITS TOO EARLY TO PINPOINT THOSE FINER DETAILS SO WILL MAINTAIN HIGHEST SILENT POPS ACROSS THE WEST. && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST REGION AT KGLD AND KMCK TERMINALS THROUGH 18Z SATURDAY. AS AN UPPER LEVEL DISTURBANCE AND FRONT MOVE SOUTHWARD ISOLD TO WDLY SCT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT AND PROGRESS SOUTHWARD RESULTING IN MVFR CONDITIONS AT THOSE LOCATIONS. IFR CONDITIONS ALONG WITH WIND GUSTS TO 40 KT MAY BRIEFLY OCCUR WITH A FEW OF THE STRONGER STORMS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT/DDT/LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT FRI JUL 13 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1047 AM MDT FRI JUL 13 2007 /1147 AM CDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THIS AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF EASTERN COLORADO MAINLY WEST OF A YUMA TO TRIBUNE LINE AND MOVE TO THE SOUTHEAST. THE PRIMARY THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. THEN LATER TONIGHT AN UPPER LEVEL DISTURBANCE AND FRONT WILL APPROACH THE REGION FROM THE NORTHWEST RESULTING IN THE DEVELOPMENT OF MORE THUNDERSTORMS ACROSS THE TRI-STATE AREA. NO SEVERE WEATHER IS EXPECTED BUT THE PRIMARY THREAT WILL AGAIN BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHWARD ALONG AND AHEAD OF AN UPPER LEVEL DISTURBANCE AND COLD FRONT. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE BEST THREAT FOR THUNDERSTORMS WILL BE ALONG AND SOUTH OF A HILL CITY TO TRIBUNE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LAMMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 328 PM MDT FRI JUL 13 2007 COZ092-132200- CHEYENNE COUNTY- 328 PM MDT FRI JUL 13 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FIRSTVIEW...AND MOVING SOUTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 731 PM MDT FRI JUL 13 2007 NEZ079-080-140200- DUNDY-HITCHCOCK- 831 PM CDT FRI JUL 13 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY AND HITCHCOCK COUNTIES IN SOUTHWEST NEBRASKA... AT 729 PM MDT (829 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A POSSIBLE TORNADO 12 MILES NORTHWEST OF HAYES CENTER...OR 22 MILES NORTHEAST OF WAUNETA...AND MOVING SOUTH AT 35 MPH. PEOPLE IN EASTERN DUNDY AND WESTERN HITCHCOCK COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KILLINGSWORTH
The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32739, 32740.